As with all medications there are benefits and side effects, as you must know. Now your Dr. has outweighed the risks vs. the benefits and evaluated that the benfits are higher than the possible side effects of this medication on your son.
I took fluoxetine for many years and had no side effects.-
Fotr future reference:
Get emergency medical help if you have any of these signs of an allergic reaction: skin rash or hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Call your doctor at once if you have any of these serious side effects:
severe blistering, peeling, and red skin rash;
very stiff (rigid) muscles, high fever, sweating, fast or uneven heartbeats, tremors, overactive reflexes;
nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination; or
headache, trouble concentrating, memory problems, weakness, confusion, hallucinations, fainting, seizure, shallow breathing or breathing that stops.
Less serious side effects may include:
cold symptoms such as stuffy nose, sneezing, sore throat;
drowsiness, dizziness, feeling nervous;
mild nausea, upset stomach, constipation;
increased appetite, weight changes;
sleep problems (insomnia);
decreased sex drive, impotence, or difficulty having an orgasm; or
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
All the best for you and your son.-
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 3 answers
Posted 30 Sep 2010 • 8 answers
Posted 14 Apr 2011 • 3 answers
Posted 3 Mar 2013 • 3 answers
Posted 7 Apr 2017 • 1 answer